MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Disability (2371)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, infection, fistula, and surgical intervention.The instructions-for-use supplied with the device lists fistula as a possible complication.In regards to infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this emdr represent bard/davol composix mesh e/x (device #2).An additional emdr was submitted to represent the bard/davol composix mesh e/x (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2006, the patient underwent surgery for repair of an incisional ventral hernia and a composix e/x was implanted to repair the hernia defect.On or about (b)(6) 2006, the patient underwent a further surgery to remove the previously implanted mesh and an another composix e/x was implanted to repair the hernia issue.On or about (b)(6) 2018, the patient had an operation for abdominal wall debridement with removal of stitch granuloma due to issues resulting from the implanted composix e/x.On or about (b)(6) 2019, the patient had a further operation due to infected mesh with erosion through skin, where the mesh was removed.Through this operation it was found that the part of the bowel was incorporated into and in fact was fistulised to the mesh, creating the need for bowel resection.The patient has suffered and will continue to suffer physical pain, mental anguish, chronic pain, psychological stress and depression.It is alleged that the patient has undergone and will likely require in the further other forms of care and medical treatment.It is alleged that the patient had pain, disability, hospitalizations and additional surgeries.It is also alleged that the mesh was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10680657
Report Number1213643-2020-09403
Device Sequence Number2656142
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2011
Device Catalogue Number0123460
Device Lot Number43DQD331
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;